MAUDE Adverse Event Report: DAVOL INC. -1223089 AVITENE; AGENT, ABSORBABLE HEMOSTATIC, COLLAGEN BASED

DAVOL INC. -1223089 AVITENE; AGENT, ABSORBABLE HEMOSTATIC, COLLAGEN BASED
Catalog Number 1010090
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, a black spot was found in the avitene product prior to use.The sample was requested to be returned and is reported to be available for evaluation; however, at this time it has not been received.Based on the information available and without having the sample to evaluate, no conclusions can be made.A review of manufacturing records could not be performed as the lot number was not provided.If/when the sample is returned and evaluation has been completed a supplemental mdr will be submitted to document the results.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, a black spot was found in the avitene product during attempted use.There was no reported patient injury.

Brand Name
AVITENE
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, COLLAGEN BASED
Manufacturer (Section D)
DAVOL INC. -1223089
160 new boston st.
woburn MA 01801
Manufacturer (Section G)
DAVOL INC. -1223089
160 new boston st.
woburn MA 01801
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23096155
Report Number1213643-2025-00881
Device Sequence Number9347288
Product Code LMF
UDI-Device Identifier00801741010460
UDI-Public(01)00801741010460
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P800002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1010090
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2025
Initial Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown